Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 293, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 9, 2017, 2:45 PM CDT for Anderson County, Henderson County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2017, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 9, 2017, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Anderson County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 182 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:00 PM CDT | TSTM WND GST 58 | 5 Ssw Poynor, TX | SPOTTER REPORTED WIND GUST AROUND 50 KT. |
| Jul 9, 3:00 PM CDT | HAIL 0.88 | 5 Ssw Poynor, TX | SPOTTER REPORTED NICKEL SIZE HAIL 5 MILES SSW OF POYNOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904
WUUS54 KFWD 091945
SVRFWD
TXC001-213-092030-
/O.NEW.KFWD.SV.W.0293.170709T1945Z-170709T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
245 PM CDT SUN JUL 9 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Henderson County in central Texas...
Anderson County in central Texas...
* Until 330 PM CDT.
* At 245 PM CDT, a severe thunderstorm was located 10 miles southwest
of Frankston, or 15 miles north of Palestine, moving north at 15
mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Frankston around 325 PM CDT.
Berryville and Coffee City around 330 PM CDT.
Other locations impacted by this severe thunderstorm include Poynor
and Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3152 9574 3153 9576 3156 9571 3162 9571
3165 9575 3160 9577 3163 9580 3168 9578
3167 9581 3170 9583 3216 9578 3219 9546
3215 9548 3205 9542 3199 9545 3193 9542
3185 9545 3182 9540 3176 9540 3173 9533
TIME...MOT...LOC 1945Z 193DEG 11KT 3198 9565
HAIL...0.88IN
WIND...60MPH
$$
Dunn2 follow-up statements
188
WWUS54 KFWD 092005
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
305 PM CDT SUN JUL 9 2017
TXC001-213-092030-
/O.CON.KFWD.SV.W.0293.000000T0000Z-170709T2030Z/
Henderson TX-Anderson TX-
305 PM CDT SUN JUL 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN HENDERSON AND NORTHEASTERN ANDERSON COUNTIES...
At 304 PM CDT, a severe thunderstorm was located 9 miles southwest of
Frankston, or 16 miles north of Palestine, moving north at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Frankston, Berryville, Coffee City, Poynor and Moore Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3216 9578 3219 9546 3215 9548 3205 9542
3199 9545 3189 9543 3186 9545 3185 9581
TIME...MOT...LOC 2004Z 192DEG 10KT 3200 9565
HAIL...0.88IN
WIND...60MPH
$$
Dunn953
WWUS54 KFWD 092027
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
327 PM CDT SUN JUL 9 2017
TXC001-213-092037-
/O.EXP.KFWD.SV.W.0293.000000T0000Z-170709T2030Z/
Henderson TX-Anderson TX-
327 PM CDT SUN JUL 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON AND
NORTHEASTERN ANDERSON COUNTIES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits therefore the warning will be allowed to expire. Gusty winds
are still possible with this thunderstorm.
LAT...LON 3216 9578 3219 9546 3215 9548 3205 9542
3199 9545 3189 9543 3186 9545 3185 9581
TIME...MOT...LOC 2027Z 193DEG 11KT 3207 9563
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:03 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 9, 1:03 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 103 PM CDT Sun Jul 9 2017 .AVIATION... Thunderstorm complex continues to slowly move south with a general weakening trend. While some light to occasionally moderate rainfall continues from KLUD to KTKI, the outflow has already raced well ahead of the complex, and is currently located from KMWL to KLNC to KGVT. This will be the boundary which will be a major player in who does, or does not, see additional thunderstorm development this afternoon. As temperatures continue to heat up, thunderstorms will bubble up along and just south of this boundary, with the greatest potential for thunderstorms just south of the Metroplex terminals. Scattered thunderstorms are still possible through 4 PM in the metroplex, with only VCTS mentioned along with the VFR ceilings. Cornerposts into the airports will continue to be affected this afternoon, as the northern portions of the airspace are affected now, and the southern cornerposts likely to be affected this afternoon. Fox && .UPDATE... /Issued 1011 AM CDT Sun Jul 9 2017/ Cluster of showers and thunderstorms near the Red River is making slow southward progress, although an outflow boundary has pushed off of the convection which should mean a gradual weakening. As the boundary continues to slide southward, convergence along the feature should help ignite new convection, especially later this afternoon during peak heating. We'll make some adjustments to PoPs based on the latest radar trends through the remainder of the morning with the highest chances across the northern two rows of counties. Later this afternoon, better chances will shift to the south with the southward moving outflow boundary. This should be positioned somewhere just south of the Metroplex by early afternoon. Dunn && .SHORT TERM... /Issued 312 AM CDT Sun Jul 9 2017/ North and Central Texas currently sits between an upper ridge over the Four-Corners region and a broad trough over the eastern half of the CONUS. The resulting north flow aloft continues to produce southward-moving upper level disturbances across the Central and Southern Plains. One upper disturbance over Oklahoma will drop southward today, generating another round of scattered convection across the forecast area. Storms may be ongoing across the north and northwest counties this morning as convection north of the Red River slowly moves south. At this time, morning POPs in this area are in the slight chance category, but if storm clusters in northwest Oklahoma hold together, POPs may need to be increased across the northwest. For the rest of the region, convection will be more likely this afternoon as the atmosphere destabilizes. The likelihood of severe weather is fairly low, though an isolated damaging wind gust cannot be ruled out. We will also need to monitor the threat for isolated flash flooding. PWATs are forecast to approach 2 inches across a good portion of the region, and though coverage should remain scattered, storms will be efficient rain-producers. Otherwise, high temperatures today should remain slightly lower than the past several days to a slight uptick in convection and likely presence of multiple outflow boundaries. Activity will decrease after sunset, but slight chance POPs will be kept through mid evening to account for lingering storms. 30 && .LONG TERM... /Issued 312 AM CDT Sun Jul 9 2017/ /Monday through Saturday/ The upper level ridge will continue to play a significant factor in the weather pattern through the remainder of the week. There are still low chances for rain Monday through Wednesday over parts of the region, but the increasing heat along with elevated humidity levels will result in some high heat index values during the middle of the week. On Monday, the upper level ridge will start to build east, taking up residence over most of the southern half of the country by Tuesday. However, an inverted trough will skirt west across the state Monday night and Tuesday, on the southern periphery of the ridge. On Monday, isolated to scattered showers and storms are expected across a little more than the eastern half of the region. Better chances for rain are expected in the southeastern counties. As we have experienced the past several days, 1-2 strong or severe storms will be possible with threats for strong/damaging winds, heavy rainfall and frequent lightning. Lapse rates are not very steep, but some hail may also occur. On Tuesday, as the inverted trough moves across the region there is a chance for rain in nearly the same location, and an isolated strong or severe storm will again be possible. On Wednesday, will maintain a slight chance for rain over our southeastern counties where the sea breeze may bring a few showers or storms late in the day. The remainder of the forecast is currently dry through the end of the week, but low rain chances may return to at least the eastern portions of North and Central Texas late in the week if the upper level ridge shifts west. Above normal temperatures are expected this week with daytime highs in the 90s to near 100 degrees. Currently, I do not have triple digits forecasted at DFW or Waco, but it's not entirely out of the question by Thursday. Humidity values this week are expected to remain elevated across roughly the eastern half of the region where higher moisture values are forecast. The combination of heat and humidity will result in heat index values reaching 105-110 degrees in some locations Tuesday through Thursday, and we may see the most dangerous heat index values on Thursday. Afternoon winds of 5-10 mph along and east of Interstate 35 (on the western side of a surface high pressure centered in the Southeastern US) will not provide much relief from the heat. We will closely watch the temperatures and heat index values as we approach the middle of the week, assessing the need for a Heat Advisory. A shift in the upper level ridge back west is forecast for the weekend as a strong disturbance moving through the Great Lakes induces upper level troughing to our northeast. This overall pattern shift should allow for at least a brief respite from the heat, and possibly the return of some rain chances over the weekend. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 94 77 97 77 97 / 30 20 20 20 10 Waco 95 75 98 76 97 / 50 20 20 20 20 Paris 89 72 92 73 93 / 40 20 20 20 20 Denton 93 74 96 76 96 / 30 20 10 10 10 McKinney 91 74 95 75 95 / 30 20 20 20 10 Dallas 94 78 97 78 97 / 30 20 20 20 10 Terrell 93 74 96 75 95 / 40 20 20 20 20 Corsicana 91 73 96 75 96 / 50 20 20 20 20 Temple 95 74 98 75 97 / 30 20 30 20 20 Mineral Wells 95 73 97 74 98 / 30 20 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 14/91
Hazardous weather outlook, Jul 9, 3:05 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 305 AM CDT Sun Jul 9 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 305 AM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms across most of North and Central Texas today into this evening. The best chances will be along and east of the Interstate 35 corridor, with most storms occurring during the afternoon and early evening hours. An isolated damaging wind threat will exist in the strongest storms. Small hail, frequent lightning and locally heavy rain can also be expected in the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for isolated to scattered thunderstorms along and east of a line from Sherman to Fort Worth to Hamilton to Lometa on Monday and Tuesday. Similar to the last few days, one or two strong or severe storms will be possible with damaging winds, heavy rainfall and frequent lightning being the main threats. Some hail may also occur with stronger storms. There is a slight chance for storms south of an Athens to Waco to Killeen line Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 2:01 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Fort Worth TX 201 PM CDT SUN JUL 9 2017 TXZ159-091930- McLennan TX- 201 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCLENNAN COUNTY UNTIL 230 PM CDT... At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over Woodway, moving northeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Waco, Hewitt, Robinson, Bellmead, Woodway, Lacy-Lakeview, McGregor, Beverly Hills, Lorena, Bruceville-Eddy, Riesel, Crawford, Golinda, Hallsburg, Northcrest, Leroy and Ross. LAT...LON 3129 9727 3157 9745 3177 9706 3149 9688 TIME...MOT...LOC 1901Z 235DEG 9KT 3152 9725 Dunn
Special weather statement, Jul 9, 2:07 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Fort Worth TX 207 PM CDT SUN JUL 9 2017 TXZ134-091930- Ellis TX- 207 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 230 PM CDT... At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near Palmer, or near Red Oak. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Waxahachie, Ennis, Glenn Heights, Red Oak, Ovilla, Ferris, Palmer, Oak Leaf, Garrett and Pecan Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3230 9652 3229 9694 3255 9689 3254 9653 TIME...MOT...LOC 1907Z 344DEG 4KT 3245 9674 Dunn
Special weather statement, Jul 9, 2:24 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
224 PM CDT SUN JUL 9 2017
TXZ148-092015-
Anderson TX-
224 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON COUNTY UNTIL 315 PM
CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palestine, moving northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palestine, Frankston and Berryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3159 9572 3162 9571 3165 9575 3160 9577
3163 9580 3168 9578 3169 9586 3174 9587
3177 9592 3186 9599 3187 9598 3187 9597
3190 9602 3191 9600 3194 9602 3209 9543
3196 9545 3193 9542 3185 9545 3175 9537
TIME...MOT...LOC 1923Z 244DEG 10KT 3180 9566
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:25 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| Jul 9, 2:01 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| Jul 9, 2:07 PM CDT | Special Weather Statement | FWD | Ellis | 23 min |
| Jul 9, 2:24 PM CDT | Special Weather Statement | FWD | Anderson | 51 min |
| Jul 9, 2:47 PM CDT | Special Weather Statement | FWD | Falls | 28 min |
| Jul 9, 3:02 PM CDT | Areal Flood Advisory | FWD | Anderson | 118 min |
| Jul 9, 4:05 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 34 min |
| Jul 9, 4:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 39 min |
| Jul 9, 4:29 PM CDT | Special Weather Statement | FWD | Hood | 31 min |
| Jul 9, 4:44 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Jul 9, 4:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Jul 9, 4:49 PM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jul 9, 4:51 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Jul 9, 4:55 PM CDT | Special Weather Statement | FWD | Hood | 35 min |
| Jul 9, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 36 min |
| Jul 9, 5:17 PM CDT | Special Weather Statement | FWD | Parker | 28 min |
| Jul 9, 5:21 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
| Jul 9, 5:29 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jul 9, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 28 min |
| Jul 9, 5:50 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Jul 9, 6:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Jul 9, 6:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Jul 9, 6:24 PM CDT | Special Weather Statement | FWD | Hunt | 36 min |
| Jul 9, 6:29 PM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| Jul 9, 6:37 PM CDT | Areal Flood Advisory | FWD | Tarrant | 113 min |
| Jul 9, 6:44 PM CDT | Special Weather Statement | FWD | Collin | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.